# SDR CA040902006

- Difficulty date: August 27, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Engine: Pwa JT15D1A
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISCOVERED HPT BLADE DAMAGE.  CONFIRMED HPT BLADES DAMAGED WITH 1 BLADE MISSING ENTIRE TIP SECT. GAS GEN DEFLECTOR SEG FOUND MISSING SECTIONS & SIGNIFICANT NR OF RIVETS.  EXAM OF FRACTURED BLADE SHOWED HIGH STRESS RAPID YIELD FRACTURE WITH NO EVIDENCE OF FATIGUE. FRONT SECT OF BLADE  CONVEX SIDE (SUCTION SURFACE) ADJACENT TO FRACTURE BENT TOWARDS PRESSURE SURFACE AWAY FROM DIRECTION OF ROTATION AS WOULD OCCUR IF BLADE SUSTAINED A SIGNIFICANT IMPACT. BLADE NOT PRIMARY FAILURE & 2NDRY DAMAGE CAUSED FROM LIBERATED MATERIAL. MATERIAL  BECAME DISLODGED & ENTERED THROUGH COMBUSTION CHAMBER LINER & TRAVELLED THROUGH GAS PATH CAUSING SEVERE HPT BLADE DAMAGE, AND MINOR IMPACT DAMAGE ON DOWNSTREAM COMPONENTS.
